EconPapers    
Economics at your fingertips  
 

Jackknife Model Averaging for Quantile Regressions

Xun Lu and Liangjun Su ()
Additional contact information
Xun Lu: Department of Finance, Hong Kong University of Science and Technology

No 11-2014, Working Papers from Singapore Management University, School of Economics

Abstract: In this paper we consider the problem of frequentist model averaging for quantile regression (QR) when all the M models under investigation are potentially misspecified and the number of parameters in some or all models is diverging with the sample size n. To allow for the dependence between the error terms and the regressors in the QR models, we propose a jackknife model averaging (JMA) estimator which selects the weights by minimizing a leave-one-out cross-validation criterion function and demonstrate that the jackknife selected weight vector is asymptotically optimal in terms of minimizing the out-of-sample final prediction error among the given set of weight vectors. We conduct Monte Carlo simulations to demonstrate the finite-sample performance of the proposed JMA QR estimator and compare it with other model selection and averaging methods. We find that in terms of out-of-sample forecasting, the JMA QR estimator can achieve significant efficiency gains over the other methods, especially for extreme quantiles. We apply our JMA method to forecast quantiles of excess stock returns and wages.

Keywords: Final prediction error; High dimensionality; Model averaging; Model selection; Misspecification; Quantile regression (search for similar items in EconPapers)
JEL-codes: C51 C52 (search for similar items in EconPapers)
Pages: 46 pages
Date: 2014-08
New Economics Papers: this item is included in nep-ecm, nep-for, nep-ore and nep-sea
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Published in SMU Economics and Statistics Working Paper Series

Downloads: (external link)
https://mercury.smu.edu.sg/rsrchpubupload/20336/10-2014.pdf
Our link check indicates that this URL is bad, the error code is: 500 Server closed connection without sending any data back

Related works:
Journal Article: Jackknife model averaging for quantile regressions (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:siu:wpaper:11-2014

Ordering information: This working paper can be ordered from

Access Statistics for this paper

More papers in Working Papers from Singapore Management University, School of Economics Contact information at EDIRC.
Bibliographic data for series maintained by QL THor ().

 
Page updated 2025-03-22
Handle: RePEc:siu:wpaper:11-2014